# SDR CALA9601124

- Difficulty date: August 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N72825
- Make and model: Doug DC-9-82
- Aircraft serial: 49485
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 0398030
- Condition: Failed
- Location: Cabin Sidewall
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AN ELECTRICAL SMELL WAS OBSERVED IN THE FIRST CLASS CABIN WHILE AIRCRAFT WAS AT GATE WITH NO PASSENGERS ON BOARD.  MAINTENANCE FOUND CENTER LOWER BALLAST FOR LOWER SIDEWALL LIGHTS AT SEAT 1 A, C BAD.  THE CIRCUIT BREAKER WAS PULLED AND COLLARED AND THE PLUG WAS DISCONNECTED FROM BALLAST.  THE LIGHTS WERE PLACARDED INOPERATIVE IAW MEL 33-02.
